MAUDE Adverse Event Report: ARTHREX, INC. BTB IB TIGHTROPE W FLIPCUTTER III DRILL; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. BTB IB TIGHTROPE W FLIPCUTTER III DRILL; NON-DEGRADABLE FIXATN FASTENER
Model Number BTB IB TIGHTROPE W FLIPCUTTER III DRILL
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 07/15/2024, it was reported by a sales representative via email that the tightrope suture from an ar-1288btbib-fc3 btb ib tightrope with flipcutter iii drill was knotted.The sutures that wrap around the number two section of the card were jumbled in a knot and it was not noticed until after the conversion was made for the tightrope.The knot in the suture prevented tensioning of the implant.Everything was cut out, and a second ar-1288btbib-fc3 btb ib tightrope with flipcutter iii drill kit was used to complete the case.This was discovered during an acl bone tendon bone reconstruction procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a manufacturing issue with the assembly process; however, due to the device not being returned, we are unable to confirm the reported event.

Brand Name
BTB IB TIGHTROPE W FLIPCUTTER III DRILL
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20065379
Report Number1220246-2024-07265
Device Sequence Number18098078
Product Code MBI
UDI-Device Identifier00888867379961
UDI-Public00888867379961
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K231857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBTB IB TIGHTROPE W FLIPCUTTER III DRILL
Device Catalogue NumberAR-1288BTBIB-FC3
Device Lot Number15219020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown